MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARROW(R) VPS(R) ACCESS KIT; CATHETER, ULTRASOUND, INTRAVAS

ARROW INTERNATIONAL LLC ARROW ARROW(R) VPS(R) ACCESS KIT; CATHETER, ULTRASOUND, INTRAVAS
Catalog Number VPS-0072-BPK
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Report from (b)(6) received: patient had a picc from another manufacturer brand inserted on june 23rd utilizing teleflex vps g4 technology.As per picc record "tip confirmed in the lower 1/3 svc/caj as per g4 technology." picc sluggish to flush with no blood return present from both picc lumens.Withdrawal occlusion present to both picc lumens.Chest x-ray was done and tip of picc was malpositioned and located in the mid svc.External length of the picc had not changed and remained the same as insertion.The teleflex vps g4 technology utilized during the insertion had the result that the picc tip was in the lower 1/3 svc (blue bullseye obtained), but the chest xray showed the picc tip was not in the lower 1/3 svc but in the mid svc.It was reported although the mid svc is not an optimal picc tip position, it was still safe to treat the withdrawal occlusion with cath-flo, as a withdrawal occlusion cannot be left untreated.A picc exchange or new picc was not inserted at this time as the patient had limited duration left for his antibiotics.
 
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as no sample was returned at the time of this report.A device history record review performed on the stylet did not reveal any manufacturing related issues.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
Report from ahs canada received: patient had a picc from another manufacturer brand inserted on june 23rd utilizing teleflex vps g4 technology.As per picc record "tip confirmed in the lower 1/3 svc/caj as per g4 technology." picc sluggish to flush with no blood return present from both picc lumens.Withdrawal occlusion present to both picc lumens.Chest x-ray was done and tip of picc was malpositioned and located in the mid svc.External length of the picc had not changed and remained the same as insertion.The teleflex vps g4 technology utilized during the insertion had the result that the picc tip was in the lower 1/3 svc (blue bullseye obtained), but the chest xray showed the picc tip was not in the lower 1/3 svc but in the mid svc.It was reported although the mid svc is not an optimal picc tip position, it was still safe to treat the withdrawal occlusion with cath-flo, as a withdrawal occlusion cannot be left untreated.A picc exchange or new picc was not inserted at this time as the patient had limited duration left for his antibiotics.

Brand Name
ARROW ARROW(R) VPS(R) ACCESS KIT
Common Device Name
CATHETER, ULTRASOUND, INTRAVAS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17826361
Report Number9680794-2023-00704
Device Sequence Number2480707
Product Code OBJ
UDI-Device Identifier10801902145779
UDI-Public10801902145779
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K103255
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberVPS-0072-BPK
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIODYNAMICS BIOFLO PICC; ANGIODYNAMICS BIOFLO PICC
Patient SexUnknown